AF Association

Calcium Channel Blocker

My permanent AF condition has been well controlled over the last 5 years by daily taking of Tildiem (200mg) a calcium channel blocker

It is highly effective and I am rarely aware of my persistent AF condition

Is there any down side to taking this drug over a long period ?-in fact it seems I will be on it for life!

Any other experience would be welcome

5 Replies
oldestnewest

If you suffer no side effects there should be no problem. Some of us like me can't take calcium channel blockers due to swollen legs/ankles and breathlessness. I once took just one Diltiezem tablet and thought I was dying. Never again!

Reply

Bob - I still have that lovely vision in my head of your footwear that you wear when your feet and ankles are swollen, remember I had a pair of grotty old gardening shoes that I had to resort too even for hospital appointments. I have now resolved this, I have bought a larger size and wider fitting court shoe, so I can now look decent at appointments!!!!!!!!! Not sit with my feet tucked under the chair lol Fortunately this does not happen that often.

Cassie

Reply

I couldn’t take that one but I am now taking verapamil and I’ve been fine

Reply

If it is working for you with no side effects I would carry on with it. None of us know what future side effects some of our drugs will give us. I have permeanent AF I am on Bisoprolol which at times makes me a bit breathless (5mg over that dose I cannot take it). I was changed from Digoxin to a calcium channel blocker Dilitiezem (same as bob) but I have been fine with it although they were very cautious at first as it can cause water retention and because I have heart failure, and this can make me prone to water retention. In fact the Dilitiezem seemed to counteract breathlessness from the Bisoloprol.

Cassie

Reply

Hi Deerplay. I take Adizem-XL time-release 200mg capsule in the morning and have been on it for some years. My EP insists on staying on this brand and I have not had any problems so far. I take as many of my tablets in the morning as I can as I think the side-effects of some medications cause insomnia or poor quality sleep.

Reply

You may also like...